MAUDE Adverse Event Report: ARTHREX, INC. FLEXIBLE REAMER, 9 MM LOW PROFILE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

ARTHREX, INC. FLEXIBLE REAMER, 9 MM LOW PROFILE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number AR-1409LPF
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/24/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient demographics (date of birth, weight) were requested but not provided.No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.The device was requested for evaluation but was not returned therefore the complainant's event could not be verified.The cause of the event could not be determined from the information available and without device evaluation.Device history record review revealed nothing relevant to this event.Complainant's event typically caused by user mechanical damage to device such as hitting the device with another device, prying/leveraging or excessive bending forces being applied during use.This is the first complaint of this type for this part/lot combination.The potential cause(s) of this event will be communicated to the event reporter.If additional relevant information is received, a follow-up report will be submitted.
 
Event or Problem Description
It was originally reported that the reamer broke in half while drilling the femoral tunnel.Nothing was left in the patient; this was confirmed with x-rays and the acl case was completed.Patient male, (b)(6).Additional information obtained 6/13/2017 via medwatch (b)(4): date of procedure was (b)(6) 2017.An arthroscopic repair of the knee was being performed.The disposable instrument being used was an arthrex low profile flexible reamer 9 mm, ar-1409lp, lot 10034654.The instrument was inserted into the knee and used for reaming.The instrument was then removed from the knee and placed on the sterile table.It was then noted that a small piece of the flexible metallic portion had broken off and was missing.This piece had not been missing before the instrument was used.The missing area was approximately 5 mm x 5 mm.Doctor was notified and the surgical area was inspected but the missing piece could not be located.The surgery proceeded without complications and an x-ray of the knee was obtained before the surgical site was closed.The x-ray was found to be negative by the doctor and the x-ray was also sent by the x-ray tech to be read by a radiologist.The surgical site was closed and bandaged as usual.
 
Additional Manufacturer Narrative
No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.This is a follow-up submission due to device evaluation.Device history record review revealed nothing relevant to this event.Complaint confirmed.The evaluation of the returned device revealed that the flex link was broken off approximately at the start of the flex pattern between the laser markings.The device met all material specification as received.Complainant's event typically caused by user mechanical damage to device such as hitting the device with another device, prying/leveraging or excessive bending forces being applied during use.This is the first complaint of this type for this part/lot combination.The potential cause(s) of this event will be communicated to the event reporter.If additional relevant information is received, a follow-up report will be submitted.
 
Event or Problem Description
It was originally reported that the reamer broke in half while drilling the femoral tunnel.Nothing was left in the patient; this was confirmed with x-rays and the acl case was completed.Patient male, (b)(6) years old.Additional information obtained 6/13/17 via medwatch (b)(4): date of procedure was (b)(6) 2017.An arthroscopic repair of the knee was being performed.The disposable instrument being used was an arthrex low profile flexible reamer 9mm, ar-1409lp, lot 10034654.The instrument was inserted into the knee and used for reaming.The instrument was then removed from the knee and placed on the sterile table.It was then noted that a small piece of the flexible metallic portion had broken off and was missing.This piece had not been missing before the instrument was used.The missing area was approximately 5 mm x 5 mm.Doctor was notified and the surgical area was inspected but the missing piece could not be located.The surgery proceeded without complications and an x-ray of the knee was obtained before the surgical site was closed.The x-ray was found to be negative by the doctor and the x-ray was also sent by the x-ray tech to be read by a radiologist.The surgical site was closed and bandaged as usual.

Brand Name
FLEXIBLE REAMER, 9 MM LOW PROFILE
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key6642771
Report Number1220246-2017-00215
Device Sequence Number11089331
Product Code LXH
UDI-Device Identifier00888867207516
UDI-Public00888867207516
Combination Product (Y/N)N
Initial Reporter StateDE
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup
Report Date (Section B) 08/21/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/01/2021
Device Catalogue NumberAR-1409LPF
Device Lot Number10034654
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/23/2017
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/26/2017
Supplement Date Received by Manufacturer05/26/2017
Initial Report FDA Received Date06/15/2017
Supplement Report FDA Received Date08/16/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age31 YR